CURB-65 calculator
Severity of community-acquired pneumonia, with 30-day mortality by score.
New disorientation in person, place or time.
This tool runs entirely in your browser. Nothing you enter is sent to VitalFax or stored anywhere.
Enter the values above
This is a reference implementation of a published formula, provided for use by qualified healthcare professionals. It does not diagnose, does not account for the individual circumstances of any patient, and is not a recommendation for treatment. Confirm every result against your own institutional guidance before acting on it. Clinical judgement always takes precedence over a calculator.
About this calculation
CURB-65 scores severity in community-acquired pneumonia using five readily available findings. It predicts 30-day mortality and is used to inform where a patient is treated.
Formula
One point each: Confusion · Urea > 7 mmol/L · Respiratory rate ≥ 30 · BP < 90/60 · Age ≥ 65
- Source
- Lim WS et al., Thorax (2003)
- Methodology version
- 1.0.0
- Last reviewed
- 2026-10-28
What this does not account for
- Derived and validated in community-acquired pneumonia. It does not apply to hospital-acquired pneumonia or to an immunocompromised patient.
- The score does not account for hypoxia, comorbidity or social circumstances, each of which can justify admission at a low score.
- It informs the decision about site of care; it does not make it.